MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565030
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to one of the two devices used during the same procedure.Refer to manufacturer report # 3005099803-2022-01218 for the associated device information.It was reported to boston scientific corporation on february 17, 2022 that a wallflex duodenal stent was to be implanted to treat an intestinal obstruction during a stent placement procedure performed on (b)(6) 2022.During the procedure, the stent (the subject of this report) did not deploy.The stent was removed from the patient fully covered by the outer sheath.After stent removal, it was noted that the stent was kinked.A second wallflex duodenal stent was used (the subject of mfr.Report # 3005099803-2022-01218); however, again the stent did not deploy and the stent was found kinked after removal.The procedure was completed with another wallflex duodenal stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Medical device problem code: (b)(4).The device has been received for analysis.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of the two devices used during the same procedure.Refer to manufacturer report # 3005099803-2022-01217 and # 3005099803-2022-01218 for the associated device information.It was reported to boston scientific corporation on february 17, 2022 that a wallflex duodenal stent was to be implanted to treat an intestinal obstruction during a stent placement procedure performed on (b)(6), 2022.During the procedure, the stent (the subject of this report) did not deploy.The stent was removed from the patient fully covered by the outer sheath.After stent removal, it was noted that the stent was kinked.A second wallflex duodenal stent was used (the subject of mfr.Report # 3005099803-2022-01218); however, again the stent did not deploy and the stent was found kinked after removal.The procedure was completed with another wallflex duodenal stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0406 captures the reportable event of stent kinked.Block h10: a wallflex enteral duodenal stent and delivery system were received for analysis.The stent was returned undeployed and fully covered by the outer clear sheath.Visual examination found the tip of the device was returned fully covered with the outer clear sheath.There was residue of blood inside the clear sheath.The outer clear sheath was kinked and the outer blue sheath was accordioned near the hub handle.A dimensional inspection of the delivery system was performed and found the length of the blue sheath was out of specification.Functional examination was performed and it was not possible to deploy the stent.It was necessary to manually deploy the stent by gripping the outer sheath and pulling the tip distally.No other issues were noted to the stent and delivery system.The reported event of stent failure to deploy was confirmed; the stent was returned fully covered by the outer sheath and it was necessary to manually deploy the stent by gripping the outer sheath and pulling the tip distally.The reported event of stent kinked was not confirmed; no damages were noted to the stent.The damages noted to the delivery system were most likely due to procedural factors encountered during the procedure.It may be that handling and manipulation of the device, the techniques used by the user, the characteristics of the lesion, and normal procedural difficulties, limited the performance of the device and contributed to the tip being fully covered by the outer sheath, the outer clear sheath kinked, the outer blue sheath accordioned and the outer blue sheath length out of specification.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13772344
Report Number3005099803-2022-01217
Device Sequence Number20085557
Product Code MUM
UDI-Device Identifier08714729456506
UDI-Public08714729456506
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2023
Device Model NumberM00565030
Device Catalogue Number6503
Device Lot Number0027270334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight69 KG